Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 5, 2009, 4:21 AM MDT. It took effect at Jun 5, 2009, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2009, 4:21 AM MDT (10:21 UTC)
- In effect from
- Jun 5, 2009, 11:00 AM MDT
- Expired
- Jun 5, 2009, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 051021 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 AM MDT FRI JUN 5 2009 ...GUSTY WINDS EXPECTED FOR MUCH OF SOUTHERN UTAH... .STRONG SOUTH WINDS WILL DEVELOP LATE THIS MORNING AHEAD OF AN APPROACHING STORM SYSTEM. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHERN UTAH AND MAY BECOME LOCALLY ENHANCED NEAR THUNDERSTORMS. UTZ013-015-016-019>021-051830- /O.NEW.KSLC.WI.Y.0014.090605T1700Z-090606T0300Z/ SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 421 AM MDT FRI JUN 5 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THIS ADVISORY IS FOR ALL OF THE VALLEYS OF WEST- CENTRAL...SOUTHWEST...AND SOUTH-CENTRAL UTAH...AS WELL AS THE SAN RAFAEL SWELL. SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MUCH OF SOUTHERN UTAH. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA. WINDS MAY BECOME ERRATIC AND ENHANCED NEAR ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. THE WINDS WILL TAPER OFF DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. BOATERS ON LAKE POWELL SHOULD USE CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 051955 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 155 PM MDT FRI JUN 5 2009 ...GUSTY WINDS EXPECTED FOR MUCH OF SOUTHERN UTAH... .STRONG SOUTH WINDS WILL CONTINUE TODAY AHEAD OF AN APPROACHING STORM SYSTEM. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHERN UTAH. UTZ013-015-016-019>021-060300- /O.CON.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/ SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 155 PM MDT FRI JUN 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS ADVISORY IS FOR ALL OF THE VALLEYS OF WEST- CENTRAL... SOUTHWEST...AND SOUTH-CENTRAL UTAH...AS WELL AS THE SAN RAFAEL SWELL. SOUTHWEST WINDS ARE CONTINUING TO INCREASE ACROSS SOUTHERN UTAH THIS AFTERNOON. MANY LOCATIONS IN THE ADVISORY AREA ARE SEEING SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE WINDS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. BOATERS ON LAKE POWELL SHOULD USE CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 052124 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 324 PM MDT FRI JUN 5 2009 ...GUSTY WINDS EXPECTED FOR MUCH OF SOUTHERN AND WESTERN UTAH... .STRONG SOUTH WINDS WILL CONTINUE TODAY AHEAD OF AN APPROACHING STORM SYSTEM. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHERN AND WESTERN UTAH. UTZ005-060300- /O.EXA.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 324 PM MDT FRI JUN 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT. SOUTHWEST WINDS ARE CONTINUING TO INCREASE ACROSS THE GREAT SALT LAKE DESERT LATE THIS AFTERNOON. MANY LOCATIONS IN THE ADVISORY AREA ARE SEEING SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE WINDS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ013-015-016-019>021-060300- /O.CON.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/ SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 324 PM MDT FRI JUN 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS ADVISORY IS FOR ALL OF THE VALLEYS OF WEST- CENTRAL... SOUTHWEST...AND SOUTH-CENTRAL UTAH...AS WELL AS THE SAN RAFAEL SWELL. SOUTHWEST WINDS ARE CONTINUING TO INCREASE ACROSS SOUTHERN UTAH THIS AFTERNOON. MANY LOCATIONS IN THE ADVISORY AREA ARE SEEING SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE WINDS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. BOATERS ON LAKE POWELL SHOULD USE CAUTION. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 060253 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 853 PM MDT FRI JUN 5 2009 UTZ005-013-015-016-019>021-060400- /O.EXP.KSLC.WI.Y.0014.000000T0000Z-090606T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 853 PM MDT FRI JUN 5 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THIS ADVISORY WAS FOR MUCH OF WESTERN AND SOUTHERN UTAH. WIND GUSTS WILL CONTINUE TO DIMINISH WITH SUNSET. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 4, 8:32 PM MDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 4, 8:32 PM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 832 PM MDT THU JUN 4 2009 .SYNOPSIS...A CLOSED LOW WILL GRADUALLY MOVE INLAND FRIDAY THROUGH THE WEEKEND. ANOTHER STORM SYSTEM WILL PUSH A COLD FRONT ACROSS THE AREA ON SUNDAY. && .DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE FROM NORTHERN MEXICO NORTHWARD INTO THE CENTRAL ROCKIES. AN UPPER LOW CONTINUES TO SPIN OFF THE CALIFORNIA COAST...WITH A DISTURBANCE WRAPPING INTO THE CIRCULATION NEAR 136W/40N. 400-250MB ACARS WIND OBSERVATIONS REVEAL THE ANTICYCLONIC FLOW HAS PROGRESSED EASTWARD...WITH AN 80-110KT SOUTHWESTERLY JET FROM OFF OF SOUTHERN CALIFORNIA INTO CENTRAL NEVADA. 00Z 700MB ANALYSIS SHOWS A RIDGE SLIDING TO THE EAST WITH A CYCLONE OFF THE CALIFORNIA COAST. IT WAS +11C AT KSLC WITH +6C AT KDRA SIGNALING THE START OF COLD ADVECTION ACROSS SOUTHERN NEVADA. 00Z KSLC RAOB INDICATES 1 TO 3C OF WARMING BELOW 550MB AND SLIGHT COOLING ALOFT DURING THE PAST 24 HOURS. THE PRECIPITABLE WATER HAS FALLEN TO FOUR TENTHS OF AN INCH. A SIGNIFICANT INVERTED-V SIGNATURE WAS PRESENT. WINDS THROUGH THE COLUMN HAVE INCREASED FROM THE SOUTHWEST. HAD PLENTY OF MID AND UPPER LEVEL CLOUDS ASSOCIATED WITH THE APPROACHING UPPER LEVEL JET AXIS TODAY. A FEW LIGHT SHOWERS AND VIRGA PRODUCED 35-45 MPH WINDS DURING THE LATE AFTERNOON AS A WEAK DISTURBANCE PASSED OVER NORTHERN UTAH. SLIGHTLY STRONGER SYNOPTIC GUSTS OCCURRED OVER THE WESTERN AND SOUTHERN ZONES WITH THE APPROACH OF THE TROUGH. WILL MAINTAIN LOW POPS OVERNIGHT AS THE UPPER LEVEL JET BEGINS TO REACH UTAH...THOUGH MUCH OF THE ACTIVITY MAY HOLD OFF UNTIL THE PRE-DAWN HOURS. EXPECT COPIOUS MID AND UPPER LEVEL CLOUDINESS TO REMAIN ACROSS THE REGION THROUGH THE NIGHT. AS THE UPPER LEVEL JET MOVES INTO THE REGION FRIDAY...DEEP LAYER MIXING WILL ENCOURAGE GUSTY SOUTHWESTERLY WINDS ACROSS THE SOUTHERN AND WESTERN ZONES. ALSO...DEEP LAYER SHEAR WILL BE INCREASING WITH THE 15Z SHORT RANGE ENSEMBLES INDICATING LIKELY PROBABILITIES OF GREATER THAN 30KTS OF EFFECTIVE SHEAR FRIDAY AFTERNOON OVER MUCH OF THE FORECAST AREA. WILL BE INCLUDING MENTION OF GUSTY SYNOPTIC WINDS AND SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR THIS TIME PERIOD. EXPECT NORTHERN ZONES TO SEE THE BEST CONVECTIVE COVERAGE DUE TO THE DRYING ANTICIPATED ACROSS SOUTHERN UTAH DURING THE AFTERNOON WITH THE PASSAGE OF THE FRONT. PREVIOUS DISCUSSION FOLLOWS... THE CUT-OFF LOW MOVES FURTHER TO THE EAST FRIDAY AND THE JET STREAK LINES UP NICELY ACROSS UTAH. MODERATE SHEAR VALUES WILL ALSO BE PRESENT ACROSS THE NORTHERN HALF OF UTAH. THE ONLY QUESTION AT THIS TIME WILL BE THE AMOUNT OF DRY AIR ADVECTION THAT SURGES TO THE NORTH THROUGHOUT THE MORNING INTO THE AFTERNOON. 12Z MODELS INDICATED THAT THE SOUTHWESTERN PORTION OF THE STATE WOULD QUICKLY DRY OUT BY 18Z...WITH PWS OF GREATER THAN 0.5 INCHES REMAINING ACROSS THE NORTHERN HALF OF UTAH THROUGH ABOUT 22Z. IN ADDITION...A SHORTWAVE ROTATING AROUND THE PERIPHERY OF THE CUT-OFF LOW WILL MOVE ACROSS THE AREA FRIDAY MORNING INTO EARLY AFTERNOON. THIS WILL FAVOR AN EARLIER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...POSSIBLY BY MID-MORNING. THE STRENGTH OF THE THUNDERSTORMS WILL BE SOMEWHAT DEPENDANT ON THE AMOUNT OF CLOUD COVER IN THE MORNING AND THE ABILITY FOR THE ATMOSPHERE TO DESTABILIZE AHEAD OF THE SHORTWAVE. THAT BEING SAID...STRONG THUNDERSTORMS ARE POSSIBLE ESPECIALLY ACROSS THE NORTHERN PERIPHERY OF THE STATE. THE MAIN THREATS APPEAR TO BE GUSTY WINDS...HAIL AND BRIEF HEAVY RAINFALL. FOLLOWING AN ACTIVE FRIDAY...THE CUT-OFF LOW WILL CONTINUE TO MOVE INLAND..BRINGING A COLD FRONT THROUGH THE AREA ON SUNDAY. TEMPERATURES WILL FALL TO BELOW NORMAL LEVELS FOR SUNDAY. AN UNSETTLED PATTERN WILL REMAIN ACROSS THE REGION...ESPECIALLY THE NORTH...THROUGH EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT THE SLC TERMINAL. WINDS WILL REMAIN OUT OF THE SOUTHEAST. A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE AIRFIELD IS POSSIBLE OVERNIGHT. STRONG SOUTHERLY WIND GUSTS ARE ANTICIPATED BY TOMORROW AFTERNOON...LIKELY EXCEEDING AIRPORT WEATHER WARNING CRITERIA. && .FIRE WEATHER...MOISTURE WILL INCREASE AGAIN TONIGHT THROUGH AT LEAST EARLY FRIDAY AHEAD OF THE APPROACHING UPPER LOW STILL OFF THE CALIFORNIA COAST. THIS LOW WILL MOVE INLAND OVERNIGHT...THEN WEAKEN AS IT SLOWLY MOVES NE THROUGH THE GREAT BASIN THIS WEEKEND. MUCH COOLER TEMPERATURES EXPECTED STATEWIDE WITH SIGNIFICANTLY HIGHER RH VALUES AND AREAS OF PRECIPITATION FOR THE NORTH. SRN UTAH WILL SEE PRECIPITATION...BUT THE AREAL COVERAGE LOOKS LIKE IT WILL BE LIMITED OVER THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/KRUSE FIRE WEATHER...CONGER AVIATION...ROGOWSKI/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 4, 8:31 PM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 831 PM MDT THU JUN 4 2009 UTZ001>016-019>021-517-518-WYZ021-051200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 831 PM MDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SOUTHWEST WINDS WILL CONTINUE TO INCREASE ON FRIDAY. THE STRONGEST WINDS WILL BE ACROSS SOUTHERN AND WESTERN UTAH. THESE STRONG WINDS WILL POTENTIALLY AFFECT WIND SENSITIVE OPERATIONS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON...MAINLY NORTH OF INTERSTATE 80. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE POTENTIAL FOR LOCALLY DAMAGING WINDS...LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND A BRIEF HEAVY RAINFALL. COOLER UNSETTLED WEATHER IS EXPECTED FOR THE WEEKEND AS THE UPPER LOW CROSSES THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.